Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 47, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 31, 2008, 12:25 PM CST for Claiborne County, Copiah County, Hinds County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2008, 12:25 PM CST (18:25 UTC)
- Expired
- Jan 31, 2008, 1:00 PM CST
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Claiborne County, MS, Copiah County, MS, Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 85 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 311825
SVRJAN
MSC021-029-049-311900-
/O.NEW.KJAN.SV.W.0047.080131T1825Z-080131T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CST THU JAN 31 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
SOUTHWESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 100 PM CST
* AT 1225 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR PATTISON...OR ABOUT 27 MILES WEST OF
HAZLEHURST...AND MOVING NORTHEAST AT 55 MPH. THIS STORM COULD ALSO
PRODUCE WIND GUSTS UP TO 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CARPENTER BY 1235 PM CST...
UTICA AND 6 MILES NORTHWEST OF DENTVILLE BY 1240 PM CST...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3182 9085 3183 9085 3183 9087 3190 9095
3225 9050 3200 9040 3178 9078 3179 9082
TIME...MOT...LOC 1825Z 227DEG 51KT 3190 9079
$$
BYB1 follow-up statement
000
WWUS54 KJAN 311847
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1244 PM CST THU JAN 31 2008
MSC021-311854-
/O.CAN.KJAN.SV.W.0047.000000T0000Z-080131T1900Z/
CLAIBORNE MS-
1244 PM CST THU JAN 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAIBORNE COUNTY
IS CANCELLED...
LAT...LON 3182 9072 3185 9073 3193 9072 3194 9071
3205 9072 3225 9050 3200 9040
TIME...MOT...LOC 1844Z 213DEG 73KT 3188 9066
$$
MSC029-049-311900-
/O.CON.KJAN.SV.W.0047.000000T0000Z-080131T1900Z/
HINDS MS-COPIAH MS-
1244 PM CST THU JAN 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR NORTHWESTERN COPIAH AND SOUTHWESTERN HINDS COUNTIES...
AT 1244 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF DENTVILLE...OR ABOUT 19
MILES WEST OF HAZLEHURST...MOVING NORTHEAST AT 60 MPH. THIS STORM
ALSO HAS THE POTENTIAL TO PRODUCE 50 MPH WIND GUSTS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DENTVILLE AND 7 MILES SOUTHEAST OF CARPENTER BY 1255 PM CST...
6 MILES SOUTHEAST OF UTICA BY 100 PM CST...
6 MILES SOUTHEAST OF LEARNED BY 105 PM CST...
ANOTHER STORM CAPABLE OF PRODUCING DIME TO PENNY SIZE WAS ALSO
DETECTED BY NATIONAL WEATHER SERVICE METEOROLOGISTS OVER SOUTHWEST
HINDS COUNTY...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL PASS NEAR
UTICA BY 1250 PM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3182 9072 3185 9073 3193 9072 3194 9071
3205 9072 3225 9050 3200 9040
TIME...MOT...LOC 1844Z 213DEG 73KT 3188 9066
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 31, 3:36 AM CST, 8 hours 49 minutes earlier.
Area forecast discussion, Jan 31, 3:36 AM CST, 8 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 336 AM CST THU JAN 31 2008 .SHORT TERM...(TODAY THROUGH FRIDAY)...STORM NUMBER TWO FOR THE WEEK ON OUR DOORSTEP WITH NUMEROUS SHRA/ISOLATED ELEVATED TSRA ALREADY OCCURRING OVER WRN PORTIONS OF THE CWFA. QUITE A DIFFERENCE FROM WEDNESDAY/S SUNSHINE. SHORTWAVE/VORT CENTER EVIDENT ON LATEST SATELLITE IMAGERY IS SITUATED OVER CENTRAL LA MOVING NE AT ABOUT 25KTS WHILE SHRA MOVING NE AT 50KTS THIS MORNING AS WARM ADVECTION CONVEYOR BELT SHOWERS KICKING OFF AHEAD OF CLOSED LOW ENTERING NW TX. RISK OF ADDITIONAL SLEET APPEARS TO BE FADING QUICKLY ACROSS THE DELTA REGION WITH WARMER AIR PUSHING MOST LOCATIONS ABOVE 40F. ALL OF THE MODELS ARE IN GOOD AGREEMENT ON THE TIMING...POSITION AND THE TRACK OF THE SURFACE LOWS DEVELOPING ALONG THE RED RIVER VALLEY AND ON THE LOWER TX COAST. GFS BUFR SOUNDINGS AND NAM SOUNDINGS KEEP MOST CONVECTION ELEVATED IN NATURE AND INDICATE 500MB TEMPERATURES OF -16C AND MID LEVEL LAPSE RATES OF 7.0 C/KM EARLY THIS MORNING BUT SLIGHT WARMING ALOFT EXPECTED DURING THE DAY. LARGE HAIL WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS DURING THIS PERIOD OUT AHEAD OF THE STORM SYSTEM. THE MODELS INDICATE THAT THE LOWS WILL DEEPEN AS THE SOUTHERN LOUISIANA ONE BECOMES DOMINANT AND TRACKS ACROSS CENTRAL MISSISSIPPI INTO ALABAMA. WITH THIS TRACK THE MAJORITY OF THE SEVERE WEATHER WILL BE CONFINED TO THE SOUTHERN PORTIONS OF THE AREA SOUTH OF I-20...WITH THE HIGHEST RISK GENERALLY ALONG AND SOUTH OF A NATCHEZ QUITMAN LINE DURING THE LATE AFTERNOON INTO THE EVENING. THE GFS KEEPS THE STRONG TOR PARAMETER OF 5-7 MOVING E ALONG HIGHWAY 84 DURING THE AFTERNOON AND INDICATES 600-800J/KG OF MLCAPE COMBINED WITH VERY STRONG SHEAR TO MAKE TORNADOES AND DAMAGING WINDS A POSSIBILITY...AGAIN MAINLY OVER THE SERN COUNTIES WHERE SURFACE BASED CONVECTION MOST LIKELY. PWATS OF 1.7 INCHES POISED OVER THE NWRN GULF OF MEXICO AND THE GFS INDICATES A 328K PLUS 850 THETA E RIDGE NOSING UP INTO S CENTRAL AND SERN MS BY MIDDAY...SO HEAVY RAINFALL OF 1.5-3.0 INCHES AND FLASH FLOODING WILL BE A RISK...ESPECIALLY NW HALF THROUGH MID AFTERNOON SHIFTING TO SERN HALF FOR LATE AFTERNOON AND EVENING. CLOSE TO GUIDANCE TEMPERATURES TODAY ALTHOUGH SHALLOW COLD LAYER MAY BE TOUGH TO ERODE CENTRAL AND N CWFA. DID CUT TONIGHT/S LOWS AS CAA PROBABLY STRONGER THAN MODELS CAN HANDLE AS WAS THE CASE EARLY WEDNESDAY MORNING. WILL MAINTAIN A CHANGEOVER TO LIGHT FLURRIES ACROSS MUCH OF THE HIGHWAY 82 CORRIDOR LATE TONIGHT AS WELL. THEN H925/H850 TEMPS AND GFS BUFR SOUNDINGS SUPPORT SLIGHTLY COOLER HIGHS FOR FRIDAY...SO WILL GO BELOW MAV MOS A FEW DEGREES. CLEARING SKIES FRIDAY MORNING SHOULD BE RATHER RAPID FROM SW TO NE. GENERALLY KEPT POP FORECAST IN PLACE FROM PREVIOUS FORECAST AS THE NUMBERS ARE PRETTY ACADEMIC AT THIS POINT./40/ .LONG TERM...DECENT AGREEMENT B/T THE MEDIUM RANGE MDLS FOR THE EXTENDED. THE NORMAL TIMING ISSUES ARE THERE BUT THEY ALL AGREE WITH AN ACTIVE WX PATTERN IN PLACE THIS WEEKEND AND THROUGH THE FIRST HALF OF THE WORK WEEK. OVERALL CONFIDENCE IN THE EXTENDED IS SOMEWHAT HIGH WITH SHRA AND TSRA TO RETURN SUN AND ANOTHER STRONG COLD FRONT EXPECTED TO MOVE ACROSS THE CWA TUE. SAT WILL BE QUIET BUT THIS WILL QUICKLY CHANGE WITH HIGH PRESSURE AT THE SFC PUSHING OFF TO THE EAST. ALOFT THINGS WILL ALSO BEGIN TO TRANSITION AS WE MOVE INTO INCREASINGLY SW FLOW ALOFT. BOTH OF THESE FEATURES WILL INCREASE THE MOISTURE OVER THE AREA LATE SAT BUT LOOK FOR MOSTLY CLEAR SKIES EARLY WITH CLOUDS STARTING TO MOVE IN LATE SAT AFTN AND LIGHT SHRA MOVING IN FROM THE WEST AS ISENTROPIC LIFT/WAA STARTS TO DRASTICALLY INCREASE ESPECIALLY AS WE HEAD INTO SUN. SUN AND THROUGH TUE NIGHT THINGS WILL BE QUITE ACTIVE. STRONG ISENTROPIC LIFT/WAA WILL HAVE ALREADY STARTED SUN MORNING AND THIS SHOULD GET WIDESPREAD SHRA AND TSRA TO BREAK OUT. THERE WILL BE SOME DECENT ELEVATED INSTABILITY AS THE LL TEMPS WARM CONSIDERABLY THROUGH THE DAY PROVIDING A STEEPENING MID LEVEL LAPSE RATE. THIS WILL LIKELY GET A FEW STRONG STORMS TO DEVELOP. SHRA AND SOME ISLTD TSRA WILL STILL BE POSSIBLE INTO MON BUT THIS WILL LIKELY BE THE LEAST ACTIVE DAY OF THE THREE. THINGS WILL PICK BACK UP TUE AS LL WARM MOIST SRLY FLOW KICKS BACK INTO GEAR AHEAD OF AN APPROACHING COLD FRONT. A STRONG S/W WILL DIG DOWN INTO THE SRN PLAINS AND THIS WILL HELP PUSH THE COLD FRONT INTO THE AREA GETTING SHRA AND TSRA GOING ONCE AGAIN. STRONG TO SVR TSRA LOOK POSSIBLE ONCE AGAIN WITH THIS SYSTEM AS THERE APPEARS TO BE SOME INSTABILITY TO WORK WITH ALONG WITH A DECENT KINEMATIC FIELD SETTING UP. AS FOR POPS... CONFIDENCE IS INCREASING BOTH WITH SUN AND THE TIMING OF THE FRONT ON TUE. WITH THAT I WILL GO ABV MEX FOR BOTH SUN AND TUE AND NOW HAVE CATEGORICAL POPS IN FOR TUE ACROSS THE ERN HALF OF THE CWA. AFTER THE COLD FRONT MOVES THROUGH THINGS LOOK TO BE MUCH QUIETER. BOTH THE ECMWF AND GFS SHOW THIS BUT THERE ARE SOME RATHER LARGE DISCREPANCIES B/T THE TWO WITH THE TEMPERATURE FIELD AS THE GFS IS A GOOD DEAL COOLER FOR WED AND THU. RIGHT NOW I WILL JUST STICK CLOSER TO THE MEX GUI FOR THU BUT ON WED I WILL ACTUALLY GO A FEW DEGREES COOLER IN THE NW. /CAB/ && .AVIATION...MID LEVEL CEILINGS OVER THE ENTIRE AREA GENERALLY ABOVE 8K FEET BUT THESE WILL BE LOWERING THROUGH THE MORNING TO MVFR BY 16-18Z. THUNDER IN EARLY FOR GLH/GWO AND PROBABLY JAN. SSE WINDS SHOULD PICK UP THROUGH 15Z...WITH MOST LOCATIONS SUSTAINED AROUND 15KT BY 15Z...WITH SOME GUSTS TO 25 POSSIBLE. CLOUDS AND INCREASING RAIN IN WRN PORTIONS WILL SPREAD EVERYWHERE BY 16Z...WITH ADDITIONAL ISENTROPIC LIFT THROUGH THE 295-305K LAYERS MAKING WIDESPREAD MVFR RAIN/LOW CLOUDS A GIVEN THROUGH THE AFTERNOON/EVENING. STRONG/SEVERE TSRA/IFR CONDITIONS OVER SRN MS SHOULD OCCUR MAINLY 21-02Z. BY 01-03Z THERE MAY BE SOME WRAP AROUND IFR CEILINGS ACROSS THE NW... MOVING OVER THE COLD AIR...SO THERE MAY BE SOME FLURRIES OR MAYBE VERY VERY LIGHT SNOW ALONG THE HIGHWAY 82 CORRIDOR BETWEEN 6-12Z. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 58 30 48 32 / 100 44 2 0 MERIDIAN 59 30 50 27 / 100 72 6 0 VICKSBURG 55 29 49 32 / 100 28 1 0 HATTIESBURG 67 32 52 29 / 100 52 5 0 NATCHEZ 62 30 51 32 / 100 11 1 0 GREENVILLE 47 27 43 33 / 100 46 0 0 GREENWOOD 48 28 42 31 / 100 70 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: 40 LONG TERM: CAB
Hazardous weather outlook, Jan 31, 4:21 AM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 AM CST THU JAN 31 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 421 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A RISK FOR SEVERE STORMS PRODUCING HAIL WILL EXIST MUCH OF TODAY ACROSS THE OUTLOOK AREA...WITH THE GREATEST CHANCE FOR LARGE HAIL GREATER THAN QUARTER SIZE EXPECTED ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR BETWEEN NOON AND 8 PM. THESE STORMS WILL BE ELEVATED IN NATURE KEEPING THE RISK FOR DAMAGING WINDS QUITE LOW. HOWEVER...A RISK FOR A FEW TORNADOES WILL DEVELOP OVER SOUTHERN MISSISSIPPI FROM ABOUT 3 PM UNTIL 8 PM...ESPECIALLY FOR SOUTHEAST MISSISSIPPI. THIS RISK WILL PRIMARILY EXIST SOUTH OF THE HIGHWAY 84 CORRIDOR AND POINTS SOUTH. A STRONG WEATHER DISTURBANCE OVER TEXAS MOVING TOWARD THE LOWER MISSISSIPPI VALLEY WILL BRING LOCALLY HEAVY RAINS AND THUNDERSTORMS TODAY AND EARLY TONIGHT. A LOW PRESSURE CENTER WILL MOVE FROM THE NORTHWEST GULF INTO CENTRAL MISSISSIPPI BY THIS EVENING AND EXIT THE AREA BY MIDNIGHT. THE COMBINATION OF WIND SHEAR AND INSTABILITY WILL BE ENOUGH TO PRESENT A RISK FOR TORNADOES TO THE SOUTH OF THE PREDICTED LOW PRESSURE TRACK DURING THE AFTERNOON AND EARLY EVENING HOURS...ESPECIALLY SOUTHEAST OF A BROOKHAVEN TO QUITMAN LINE WHERE LARGE HAIL...HIGH WINDS AND TORNADOES WILL ALL BE POSSIBLE. THE SEVERE RISK SHOULD END BEFORE MIDNIGHT AS THE LOW EXITS EASTERN MISSISSIPPI. THERE IS ALSO THE POSSIBILITY THAT FLURRIES ON THE BACK EDGE OF THE DEPARTING LOW PRESSURE SYSTEM LATE TONIGHT COULD DEVELOP ACROSS MAINLY THE HIGHWAY 82 CORRIDOR BEFORE ENDING EARLY FRIDAY MORNING. IF THIS OCCURS...THE WARM GROUND CONDITIONS AND LIGHT PRECIPITATION SHOULD PREVENT ANY ACCUMULATIONS OR TRAVEL PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE OUTLOOK AREA AS A SERIES OF STRONG DISTURBANCES AFFECT THE ARKLAMISS REGION BEGINNING MONDAY...AND CONTINUING THROUGH TUESDAY WHEN A STRONG COLD FRONT IS POISED TO MOVE IN. SEVERAL PARAMETERS AT THIS TIME ARE SUGGESTING THAT THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL EXIST ACROSS THE AREA MAINLY DURING TUESDAY. PLEASE CONTINUE TO MONITOR LATER FORECASTS FOR THE LATEST INFORMATION CONCERNING THIS SEVERE WEATHER POTENTIAL FOR NEXT TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR MAINLY SOUTH PORTIONS TODAY. AN ACTIVE WEATHER PATTERN REQUIRING ACTIVATION IS ALSO POSSIBLE AT SOME POINT ABOUT TUESDAY. OTHERWISE...SPOTTER ACTIVATION IS NOT ANTICIPATED OVER THE WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40/CAB
In the hours before
Special weather statement, Jan 31, 6:43 AM CST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 643 AM CST THU JAN 31 2008 MSZ043-048-049-311330- HINDS MS-RANKIN MS-MADISON MS- 643 AM CST THU JAN 31 2008 ...A FEW STRONG THUNDERSTORMS RACING NORTHEAST AT 40 MPH INTO THE JACKSON METRO AREA THROUGH 8 AM... A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZED HAIL WERE LOCATED FROM TERRY TO JUST NORTH OF CRYSTAL SPRINGS AT 643 AM CST... MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY CROSS THE METRO JACKSON AREA THROUGH 8 AM. SOME LOCALIZED PONDING OF WATER ON ROADWAYS IS ALSO POSSIBLE. PEOPLE IN HINDS...MADISON AND RANKIN COUNTIES...INCLUDING THE CITIES OF BRANDON...CANTON...CLINTON...FLOWOOD...JACKSON...MADISON... PEARL...RICHLAND...RIDGELAND AND STAR...SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jan 31, 6:48 AM CST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 648 AM CST THU JAN 31 2008 LAZ016-MSZ040>042-047-311335- WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA- 648 AM CST THU JAN 31 2008 ...A CLUSTER OF STRONG THUNDERSTORMS FROM AROUND VICKSBURG TO YAZOO CITY MOVING NORTHEAST AT 50 MPH... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED FROM 3 MILES NORTH OF REDWOOD TO YAZOO CITY AT 648 AM CST...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS THROUGH 8 AM. PEOPLE IN ISSAQUENA...MADISON...SHARKEY...WARREN AND YAZOO COUNTIES...INCLUDING THE CITIES OF REDWOOD...VALLEY PARK...VICKSBURG AND YAZOO CITY...SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jan 31, 11:57 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1157 AM CST THU JAN 31 2008 LAZ016-025-026-MSZ035-036-040>043-047-048-053-054-059>062-311855- TENSAS LA-CONCORDIA LA-JEFFERSON MS-CLAIBORNE MS-HINDS MS-WARREN MS- MADISON MS-FRANKLIN MS-LINCOLN MS-ADAMS MS-HOLMES MS-HUMPHREYS MS- COPIAH MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA- 1157 AM CST THU JAN 31 2008 ...LINE OF STORMS MOVING ACROSS THE MISSISSIPPI RIVER... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 45 MPH WINDS WAS LOCATED FROM 8 MILES NORTH OF HOLLY BLUFF TO SLOCUM AT 1157 AM CST...MOVING EAST AT 45 MPH. THIS LINE OF STORMS SHOULD AFFECT THE INTERSTATE 55 CORRIDOR...INCLUDING METROPOLITAN JACKSON...BEFORE 2 PM. PEOPLE IN ADAMS...CLAIBORNE...CONCORDIA...COPIAH...FRANKLIN... HINDS...HOLMES...HUMPHREYS...ISSAQUENA...JEFFERSON...LINCOLN... MADISON...SHARKEY...TENSAS...WARREN AND YAZOO COUNTIES...INCLUDING THE CITIES OF CLINTON...DURANT...JACKSON...NATCHEZ...REDWOOD... THORNTON...VALLEY PARK...VICKSBURG...VIDALIA AND YAZOO CITY...SHOULD MONITOR THESE STORMS CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 12:12 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 33 min |
| Jan 31, 12:54 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 23 min |
| Jan 31, 3:03 PM CST | Severe Thunderstorm Warning | JAN | Marion | 42 min |
| Jan 31, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 38 min |
| Jan 31, 4:13 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 33 min |
| Jan 31, 4:20 PM CST | Tornado Warning | JAN | Forrest | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.